Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Less immunity, Chronic lymphocytic leukemia. Having diarrhoea. Stopped having gluten

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
My immune system has been stressed from 2 sessions of antibiotics for virus 1/12 year ago. I also have CLL which I am keeping under control w/ high doses of vit. C . Recently I have experience diarrhea /or constipation..mostly diarrhea. I stopped eating gluten, but ate popcorn twice within 2 weeks. Now the diarrhea has started up again. I am also taking enzymes b/4 meals + vitamins.
Posted Thu, 31 Oct 2013 in Blood Disorders
Answered by Dr. Manjeth Kumar G 6 hours later
Brief Answer:
Stool Examination. Treat for infection. Be healthy

Detailed Answer:
Welcome to XXXXXXX
Thanks for your query.

I have gone through and understand your concern.

I suspect you may have gastro intestinal infection.
Chronic lymphocytic leukemia patients are more prone for any infections.
Because your white blood cells which are fighting against the infection are abnormal and also you are in old age.
Thus you may get frequent infection.

From your query, i understood that you are suspecting some functional bowel disorder like Irritable bowel syndrome or idiopathic bowel syndrome.
I do not think so.

It is very common in your age to have diarrhea and constipation alternatively.
Because, the power of the bowel muscles diminishes with age. Immobility and insufficient fluid intake may aggravate constipation

Thus please follow my advise.
1. First do stool examination for ova and cyst. Do stool culture to rule out any infection.
2. If infection is present, then take the antibiotic appropriately as per the advise from your treating doctor.
3. Eat a healthy diet with plenty of fluids, fruits and vegetables.
4. Wash your hands frequently and thoroughly to help keep germs away.
5. Keep up to date on your immunizations, including an annual flu shot.
6. Get treated from doctor when ever you feel sick.

Hope this helps.
Please reply for further queries.
Wishing you good health.
Above answer was peer-reviewed by
Follow-up: Less immunity, Chronic lymphocytic leukemia. Having diarrhoea. Stopped having gluten 1 hour later
Thank you. I do drink plenty of water ( 6-7 glasses per day) and I try to walk briskly when I am not too tired. I can increase that. I also look and act about 20 years younger than my age, and have always exercised.
Also I have extreme fatigue when it flares up. I am eating fruits & veggies + blending (kale,etc.) But you may be correct because I quit all gluten and am still having trouble. However, I hate to take more antibiotics because I think that's what killed all the good bacteria in the first place.
When I take immune booster capsules I seem to do better. Thank you.
I also get a short headache or two b/4 the diarrhea starts.
Thank you.
Answered by Dr. Manjeth Kumar G 2 hours later
Brief Answer:
Antibiotics not always necessary.Headache is usual

Detailed Answer:

Yes. Fatigue is very common in Chronic Lymphocytic leukemia patients.

It is not necessary to take antibiotics to all types of diarrhea if it is infective.
I advised you to rule out any any bacterial cause by stool examination and culture.
Yes. You are right the antibiotics may destroy and replace our normal bacterial flora. But it can be replenished with bacillus sachets available in market.

It is common to have headache in Acute Gastro enteritis and as well as in food poisoning. Just Paracetamol like drugs is enough

Usually most of the loose stools get settled down in less than one week.

Please follow my advise and have healthy life.

Hope this helps.
Please reply for further queries.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor